Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 17, 2014, 4:17 AM MST for El Paso County, Fremont County, Teller County, Colorado. It took effect at Feb 17, 2014, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 4:17 AM MST (11:17 UTC)
- In effect from
- Feb 17, 2014, 8:00 PM MST
- Expired
- Feb 17, 2014, 2:50 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS75 KPUB 171117 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 417 AM MST MON FEB 17 2014 COZ081-082-171730- /O.NEW.KPUB.HW.A.0002.140218T0300Z-140218T1500Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 417 AM MST MON FEB 17 2014 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. * LOCATION...TELLER COUNTY AND THE RAMPART RANGE ABOVE 7500 FEET. * CAUSE AND TIMING...WINDS WILL STRENGTHEN AGAIN TONIGHT THROUGH EARLY TUESDAY MORNING BRINGING THE POTENTIAL FOR STRONG AND POTENTIALLY DAMAGING WIND GUSTS ACROSS TELLER AND EXTREME WESTERN EL PASO COUNTY. * WIND...WEST WINDS WILL INCREASE TO 30 TO 50 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. WINDS WILL BE STRONGEST ACROSS THE HIGHER PEAKS AND THE EAST FACING SLOPES. * IMPACT...TREE DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. LOOSE OBJECTS MAY TURN INTO PROJECTILES AND STRONG CROSS WINDS WILL BE POSSIBLE ALONG NORTH SOUTH ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
2 follow-up statements
812 WWUS75 KPUB 171639 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 939 AM MST MON FEB 17 2014 COZ081-082-172300- /O.CON.KPUB.HW.A.0002.140218T0300Z-140218T1500Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 939 AM MST MON FEB 17 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING. * LOCATION...TELLER COUNTY AND THE RAMPART RANGE ABOVE 7500 FEET. * CAUSE AND TIMING...WINDS WILL STRENGTHEN AGAIN TONIGHT THROUGH EARLY TUESDAY MORNING...BRINGING THE POTENTIAL FOR STRONG AND POTENTIALLY DAMAGING WIND GUSTS ACROSS TELLER AND EXTREME WESTERN EL PASO COUNTY. * WIND...WEST WINDS WILL INCREASE TO 30 TO 50 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. WINDS WILL BE STRONGEST ACROSS THE HIGHER PEAKS AND THE EAST FACING SLOPES. * IMPACT...TREE DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. LOOSE OBJECTS MAY TURN INTO PROJECTILES AND STRONG CROSS WINDS WILL BE POSSIBLE ALONG NORTH SOUTH ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
347 WWUS75 KPUB 172150 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MST MON FEB 17 2014 COZ081-082-180400- /O.UPG.KPUB.HW.A.0002.140218T0300Z-140218T1500Z/ /O.NEW.KPUB.HW.W.0003.140218T0100Z-140218T1500Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 250 PM MST MON FEB 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...TELLER COUNTY AND THE RAMPART RANGE ABOVE 7500 FEET. * CAUSE AND TIMING...WINDS WILL STRENGTHEN TONIGHT THROUGH EARLY TUESDAY MORNING...BRINGING STRONG AND POTENTIALLY DAMAGING WIND GUSTS ACROSS TELLER AND EXTREME WESTERN EL PASO COUNTY. * WIND...WEST WINDS WILL INCREASE TO 30 TO 50 MPH WITH GUSTS UP TO 75 MPH. WINDS WILL BE STRONGEST ACROSS THE HIGHER PEAKS AND THE EAST FACING SLOPES OF THE RAMPART RANGE. * IMPACT...TREE DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. LOOSE OBJECTS MAY TURN INTO PROJECTILES AND STRONG CROSS WINDS WILL BE POSSIBLE ALONG NORTH SOUTH ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 16, 10:31 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 16, 10:31 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1031 PM MST SUN FEB 16 2014 .UPDATE... ISSUED AT 426 PM MST SUN FEB 16 2014 ADDED OTERO AND CROWLEY COUNTY INTO THE BLOWING DUST ADVISORY BASED OFF OF SPOTTER REPORTS IN ROCKY FORD INDICATING 1/4SM VIS IN DUST. KLHX IS ALSO DOWN TO 1 SM VIS PER METAR OBS. UPDATE ISSUED AT 338 PM MST SUN FEB 16 2014 QUICK UPDATE TO EXTEND THE BLOWING DUST ADVISORY OUT ANOTHER 3 HRS...UNTIL 7 PM. MOORE && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 322 PM MST SUN FEB 16 2014 CURRENTLY...AN UPPER SHORTWAVE WAS CROSSING THE ROCKIES THIS AFTN...PRODUCING STRONG AND GUSTY WESTERLY WINDS ACROSS THE CWA. THIS WAS CAUSING AREAS OF BLOWING SNOW FOR THE HIGHER TERRAIN...ESPECIALLY THE CENTRAL MTS AND CONTDVD...AS WELL AS AREAS OF BLOWING DUST ALONG THE I25 CORRIDOR WITH THE FOCUS AREA BEING PUEBLO SOUTH TO THE NEW MEXICO STATE LINE. TEMPS HAVE WARMED INTO THE MID 60S TO AROUND 70 FOR MUCH OF THE PLAINS...THOUGH LHX AND LAA HAVE REFUSED TO MIX OUT AND REMAIN IN THE UPPER 50S AS OF 3 PM. THE HIGH VALLEYS HAVE WARMED INTO THE 40S TO LOWER 50S. TONIGHT...A LOT GOING ON IN THE NEAR-TERM SO WILL KEEP THIS BRIEF. A QUICK MOVING SHORTWAVE WILL CROSS THE STATE TONIGHT...BRINGING THE STRONG WEST WINDS TO THE HIGHER TERRAIN AND I25 CORRIDOR THIS AFTN. THESE WINDS WILL CONTINUE TO BE GUSTY AT TIMES THROUGH THE EVE...BEFORE FINALLY DIMINISHING BY 06Z AS PER NAM 700 AND 850 MB CHARTS. WINDS SHOULD DIE OFF FOR THE LOWER LEVELS A BIT EARLIER THAN THAT DUE TO DECOUPLING. THEREFORE...THOUGH IT WILL BE WINDY AT TIMES TONIGHT...DO NOT FEEL A NEED FOR ANY SORT OF HIGHLIGHTS SAVE FOR WHAT IS ALREADY IN PLACE. FIRST...THE WINTER WEATHER ADVISORY FOR THE CENTRAL MTS REMAINS IN PLACE UNTIL 11 PM FOR 3-5 INCHES OF SNOW BUT EVEN MORESO FOR BLOWING AND DRIFTING SNOW. SECOND...BLOWING DUST ADV FOR THE I25 CORRIDOR FOR PUEBLO SOUTH TO THE NM STATE LINE EXPIRES AT 4 PM. FELT THAT ALTHOUGH DUST WILL STILL BE BLOWING ABOUT...VISIBILITIES SHOULD IMPROVE BY 4 PM. HOWEVER...WILL HAVE TO MONITOR THIS OVER THE NEXT HOUR OR SO TO SEE IF AN EXTENSION IS NEEDED. REGARDLESS...MODELS INDICATE THAT A WEAKER COLD FRONT WILL DROP DOWN THE E PLAINS BETWEEN 04Z AND 06Z...SHIFTING THE SFC WINDS TO A N-NW DIRECTION TONIGHT AND USHERING IN COLDER AIR. THIS COLD FRONT WILL ALSO HELP TO KNOCK THE EDGE OFF THE STRONG DOWNSLOPE WINDS. TOMORROW...THE SHORTWAVE EXITS TO THE EAST EARLY TOMORROW MORNING...WITH A MORE RELAXED ZONAL FLOW IN PLACE FOR COLORADO TO START THE WEEK. LOOK FOR DRY CONDITIONS AND MAX TEMPS IN THE UPPER 50S AND 60S FOR THE PLAINS...40S TO AROUND 50 F FOR THE HIGH VALLEYS. MOORE .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 322 PM MST SUN FEB 16 2014 ...MONDAY NIGHT THROUGH SUNDAY... DRY ZONAL FLOW IS EXPECTED TO REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY BEFORE THE NEXT SHORTWAVE TROF MOVES THROUGH THE FLOW WEDNESDAY NIGHT AND TUESDAY. IT WILL CONTINUE TO BE WINDY AT TIMES IN THE HIGHER ELEVATIONS WITH LEE TROF DEVELOPING MONDAY NIGHT AND SHIFTING EAST BY TUESDAY. ANOTHER WEAK COLD FRONT DROPS THROUGH THE EASTERN PLAINS OF COLORADO TUESDAY AFTERNOON AS A SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. THIS FRONT SHOULD HAVE LITTLE EFFECT ON TEMPERATURES AND NO PRECIPITATION EXPECTED...HOWEVER IT SHOULD ALLOW FOR A BREAK IN THE BREEZY TO WINDY CONDITIONS. MODEL RUNS CONTINUE TO TREND NORTH AND A LITTLE SLOWER WITH THE NEXT SIGNIFICANT TROF EXPECTED TO MOVE THROUGH WY/CO WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF SNOW TO THE CENTRAL MOUNTAINS ALONG WITH GUSTY WINDS. DURATION OF THE SNOWFALL LOOKS TO BE LIMITED...BUT COULD BE IMPACTFUL WITH QUICK SHOT OF SNOW AND BLOWING SNOW. A WINTER WEATHER ADVISORY MAY BE NEEDED. WITH RIDGE BUILDING OVER THE WEST COAST AND INCREASING NORTHWEST FLOW ALOFT ACROSS THE REGION FRIDAY THROUGH SUNDAY...EXPECT TO SEE SEVERAL DISTURBANCES MOVING THROUGH THE FLOW DURING THIS PERIOD. ECMWF AND GFS SEEM TO BE COMING INTO BETTER AGREEMENT WITH THE STORM TRACK. DIFFICULT TO TIME EACH WAVE AT THIS POINT...BUT SHOULD HAVE COOLER TEMPERATURES NEXT WEEKEND AND PERIODS OF SNOW...ESPECIALLY IN THE CENTRAL MOUNTAINS. FORECAST TRENDS CONTINUE TO INDICATE THAT TEMPERATURES WILL BE COOLER. CURRENT VALUES MAY BE TOO WARM FOR SATURDAY HOWEVER. STARK && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1028 PM MST SUN FEB 16 2014 A COOL FRONT WILL MOVE THROUGH THE REGION DURING THE EARLY MORNING HOURS. VFR CONDITIONS WILL OCCUR AT ALL 3 TAF SITES...KPUB...KALS AND KCOS DURING THE NEXT 24H...BUT WINDS WILL BE A BIT GUSTY AT KCOS AND KPUB DURING THE EARLY MORNING HOURS. WINDS WILL DECREASE BY SUNRISE. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ058- 060. && UPDATE...HODANISH SHORT TERM...MOORE LONG TERM...STARK AVIATION...HODANISH
Hazardous weather outlook, Feb 16, 1:25 PM MST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 125 PM MST SUN FEB 16 2014 COZ058>089-093>099-171400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 125 PM MST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS COLORADO THIS AFTERNOON THROUGH THIS EVENING. VERY STRONG WINDS ARE FORECAST TO ACCOMPANY THIS STORM SYSTEM AS IT PASSES ACROSS THE REGION. HIGHER ELEVATIONS WILL LIKELY SEE WINDS GUSTING IN EXCESS OF 70 MPH...WHILE LOWER ELEVATION AREAS ALONG AND WEST OF INTERSTATE 25...ESPECIALLY AREAS THAT ARE PRONE TO STRONG WINDS...COULD SEE GUSTS IN EXCESS OF 50 MPH. AREAS ON THE PLAINS THAT SEE THE STRONG WINDS WILL LIKELY SEE BLOWING DUST. THE BLOWING DUST...COMBINED WITH STRONG CROSS WINDS WILL LIKELY PRODUCE VERY DANGEROUS DRIVING CONDITIONS...PARTICULARLY ON INTERSTATE 25 FROM PUEBLO...SOUTH TO NEAR TRINIDAD. IN ADDITION...LOW HUMIDITY VALUES ARE FORECAST SOUTH OF HIGHWAY 50...WHICH WHEN COMBINED WITH THE STRONG WINDS...WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. SNOW IS FORECAST TO DEVELOP THIS AFTERNOON ALONG THE CONTINENTAL DIVIDE. THE HEAVIEST SNOW IS EXPECTED OVER THE CENTRAL MOUNTAINS WHERE 1 TO 3 INCHES OF SNOW ARE EXPECTED. LIGHTER AMOUNTS ARE FORECAST FOR THE LA GARITA AND SAN JUAN RANGES. THE SNOW WILL COMBINE WITH THE STRONG WINDS TO PRODUCE BLOWING AND DRIFTING SNOW OVER THE CENTRAL MOUNTAINS. THIS WILL LEAD TO DANGEROUS DRIVING CONDITIONS OVER THE MOUNTAIN PASSES OF LAKE AND CHAFFEE COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COUPLE WEATHER SYSTEMS MOVING THROUGH FAST WESTERLY FLOW ALOFT WILL BRING PERIODS OF STRONG WINDS AND SNOW TO THE CENTRAL MOUNTAINS DURING THE MID TO LATE WEEK TIME FRAME. THE HEAVIEST SNOW IS EXPECTED TO FALL ON WEDNESDAY...AND AGAIN ON FRIDAY WITH A FEW INCHES OF WIND DRIVEN SNOW POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. THE REMAINDER OF THE MOUNTAINS WILL ALSO SEE WINDY CONDITIONS...BUT SNOWFALL AMOUNTS WILL BE LIGHTER AND MORE LOCALIZED. THE SOUTHEAST PLAINS MAY SEE MORE WIND THAN SNOW FOR THE WEDNESDAY NIGHT THROUGH SATURDAY TIME FRAME...AS FORECAST MODELS ARE TRENDING TOWARDS A MORE NORTHWARD STORM TRACK. AT THIS TIME IT APPEARS THAT ISOLATED SNOW SHOWERS WILL BE POSSIBLE ALONG WITH MUCH COLDER TEMPERATURES FOR SATURDAY ACROSS THE SOUTHEAST PLAINS. THE EXACT TRACK OF THESE LATE WEEK SYSTEMS IS STILL UNCERTAIN SO THOSE WITH TRAVEL OR OUTDOOR PLANS LATE IN THE WEEK THROUGH EARLY NEXT WEEKEND SHOULD STAY INFORMED OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON ALONG THE INTERSTATE 25 CORRIDOR FROM PUEBLO SOUTH TO THE NEW MEXICO STATE LINE...AND THIS AFTERNOON AND TONIGHT OVER THE MOUNTAINS. 27/40
In the hours before
Local storm report, Feb 16, 11:39 PM MST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1139 PM MST SUN FEB 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM NON-TSTM WND GST WALSENBURG 37.63N 104.78W
02/16/2014 M63 MPH HUERFANO CO TRAINED SPOTTER
K4V1 MEASURED 63 MPH AT 1119 PM
&&
HODANISHLocal storm report, Feb 17, 12:59 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1259 AM MST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST 4 S AIR FORCE ACADEMY 38.93N 104.86W
02/17/2014 M60 MPH EL PASO CO MESONET
&&
KLTLocal storm report, Feb 17, 1:16 AM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
116 AM MST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM NON-TSTM WND GST 3 ESE AIR FORCE ACADEMY 38.97N 104.81W
02/17/2014 M63 MPH EL PASO CO TRAINED SPOTTER
&&
KLTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:50 PM MST | High Wind Warning | PUB | El Paso, Fremont, Teller | 17 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.